Hail, Roger Mills
- When
- June 9, 6:00 PM CST
- Where
- Roger Mills County, Roll
- Measured
- 2 in hail
- Reported by
- Public
- Coordinates
- 35.780, -99.710
The same front and dry line that helped with the development of thunderstorms on the 8th was the main player for additional development during the evening hours of the 9th. The front entered far northwest Oklahoma, with a dry line extending south through the eastern Texas panhandle.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
The same front and dry line that helped with the development of thunderstorms on the 8th was the main player for additional development during the evening hours of the 9th. The front entered far northwest Oklahoma, with a dry line extending south through the eastern Texas panhandle. Thunderstorms developed early in the evening, and with the large dew point depressions, strong downburst winds were reported. As the thunderstorms dissipated during the mid to late evening, a second night of heat bursts occurred, with damage reported in and around the Enid area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 9, 5:21 PM CST, 39 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 621 PM CDT THU JUN 9 2011 .AVIATION... CONTINUED VFR. MAY HAVE STORMS AT LEAST GET CLOSE TO KCSM KHBR AND KPNC NEAR AND JUST SE OF SLOW-MOVING FRONT THIS EVENING. WILL COVER THIS WITH CB DESIGNATOR AND VCTS. WIND SHIFT IS BASED ON NAM12... WHICH HAS IT STALLING VERY CLOSE TO KCSM-KPNC ON FRIDAY. && .PREV DISCUSSION... /ISSUED 334 PM CDT THU JUN 9 2011/ DISCUSSION... MID LEVEL RIDGING HAS BEEN SUPPRESSED TO THE SOUTH AS A FEW MINOR WAVE MAKE THEIR WAY FROM WEST TO EAST THROUGH THE CONUS. AS THIS OCCURS A COLD FRONT HAS ENTERED NORTHWEST OKLAHOMA THIS AFTN. THIS FRONT ALONG WITH A DRYLINE ACROSS THE TX PANHANDLE WILL BE THE FOCUS FOR SOME SHOWER AND THUNDERSTORM ACTIVITY THIS AFTN AND EVENING. THERE IS A CHANCE WITH THE LARGE TEMP/DEWPOINT SPREAD THAT STRONG WIND GUSTS WILL BE LIKELY ALONG WITH A SECONDARY THREAT OF LARGE HAIL. SOME OF THE ACTIVITY COULD LINGER THROUGH THE EVENING HOURS ACROSS NORTHERN INTO WESTERN OK... PER LATEST SHORT-RANGE HIGH-RES MODELS. THIS SFC FRONT ALONG WITH SOME MODEST MID LEVEL FLOW WILL KEEP AT LEAST SOME OPPORTUNITY FOR MAINLY AFTN/EVENING SHWR/TSTM ACTIVITY THROUGH THE WEEKEND. BEST CHANCES REMAIN ACROSS NORTHERN/NORTHWESTERN HALF OF THE AREA. THE FRONT ALONG WITH ASSOCIATED CLOUD COVER AND PRECIP MAY KEEP TEMPS DOWN A FEW DEGREES NEXT COUPLE OF DAYS. HOWEVER BY SUNDAY... MODELS SHOW SFC FRONT LIFTING BACK NORTH AS MID LEVEL RIDGE BUILDS BACK NORTHWARD THROUGH THE SOUTHERN PLAINS. SO AGAIN HOT AND MAINLY DRY EARLY NEXT WEEK. A MORE SUBSTANTIAL TROUGH LOOKS TO MAKE ITS WAY EAST ACROSS THE CENTRAL PART OF THE COUNTRY BY THE MIDDLE OF NEXT WEEK. THIS WILL BRING ANOTHER SFC FRONT TOWARD THE AREA AND PERHAPS ANOTHER CHANCE FOR RAIN ACROSS PARTS OF THE AREA. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 72 90 68 88 / 20 10 30 20 HOBART OK 73 97 70 92 / 30 20 30 20 WICHITA FALLS TX 76 99 75 97 / 0 10 20 10 GAGE OK 60 90 61 88 / 30 20 40 30 PONCA CITY OK 74 91 67 89 / 30 20 30 20 DURANT OK 73 91 74 90 / 0 0 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 03/24/24
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE NORMAN OK
620 PM CDT THU JUN 9 2011
OKZ004>048-050>052-TXZ083>090-101000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
620 PM CDT THU JUN 9 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN... WESTERN...
CENTRAL... AND SOUTHERN OKLAHOMA... AND PART OF NORTH TEXAS.
.DAY ONE...THIS EVENING AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS IN PARTS OF NORTHERN
AND WESTERN OKLAHOMA... AND A SMALL PART OF WESTERN NORTH TEXAS.
LOCATION...
THE SLIGHT RISK AREA IS NORTHWEST OF A LINE FROM PERRY... TO
KINGFISHER... TO WEATHERFORD... TO ALTUS... TO CROWELL TEXAS.
TIMING...
THE MOST LIKELY TIME FOR SEVERE STORMS IS THROUGH 10 PM.
IMPACTS...
WIND GUSTS TO 70 MPH AND HAIL TO THE SIZE OF HALF DOLLARS.
DISCUSSION...
A WEAK FRONT HAS MOVED INTO NORTHWEST OKLAHOMA THIS EVENING. SURFACE
HEATING AND CONVERGENCE ALONG THE FRONT SHOULD PROVIDE ENOUGH LIFT
FOR THUNDERSTORMS TO DEVELOP THIS EVENING. WITH HOT AND DRY AIR
PRESENT AT LOW LEVELS... STRONG DOWNBURST WINDS WILL BE POSSIBLE
WITH THE STORMS. COOL TEMPERATURES ALOFT MAY ALSO ALLOW FOR LARGE
HAIL IN THE STORMS. CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS
WILL ALSO BE A CONCERN.
FARTHER SOUTH... THUNDERSTORMS MAY DEVELOP SOUTHWARD INTO WESTERN
TEXAS NEAR A DRYLINE. THESE STORMS MAY MOVE INTO PARTS OF WESTERN
OKLAHOMA AND WESTERN NORTH TEXAS. WITH TEMPERATURES IN THE 100S...
STRONG DOWNBURST WINDS WILL ALSO BE POSSIBLE WITH THESE STORMS.
THE STORMS FROM TEXAS WILL END THIS EVENING DUE TO LOSS OF HEATING.
HOWEVER... THUNDERSTORMS WILL REMAIN POSSIBLE OVERNIGHT ACROSS
APPROXIMATELY THE NORTHERN HALF OF OKLAHOMA.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY JUNE 10.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...90 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...80 PERCENT.
OTHER HAZARDOUS WEATHER...
GUSTY SOUTH WINDS AND LOW RELATIVE HUMIDITY WILL CREATE VERY HIGH
WILDFIRE POTENTIAL SOUTH OF THE FRONT ACROSS WESTERN OKLAHOMA.
AS THUNDERSTORMS DISSIPATE THIS EVENING... VERY STRONG WINDS WILL BE
POSSIBLE NEAR THE STORMS... IN ADDITION TO A SUBSTANTIAL TEMPERATURE
RISE AND HUMIDITY DECREASE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORM OUTLOOK...
THE FRONT IS EXPECTED TO MOVE INTO CENTRAL OKLAHOMA FRIDAY. THIS
FRONT WILL REMAIN IN THE REGION THROUGH THE WEEKEND. THUNDERSTORMS
WILL REMAIN POSSIBLE FRIDAY INTO SUNDAY... WITH THE BEST CHANCES
NEAR AND NORTH OF THE FRONT. ISOLATED SEVERE STORMS WILL BE POSSIBLE
FRIDAY. THERE IS A SLIGHT RISK OF SEVERE STORMS SATURDAY...MAINLY
NEAR AND NORTH OF THE INTERSTATE 40 CORRIDOR.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM FRIDAY.SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
552 PM CDT THU JUN 9 2011
OKZ014-092315-
ROGER MILLS OK-
552 PM CDT THU JUN 9 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR ROGER MILLS COUNTY.
AT 552 PM CDT...STRONG THUNDERSTORMS WERE LOCATED 7 MILES NORTHWEST
OF DEMPSEY...AND 5 MILES NORTH OF REYDON...MOVING NORTHEAST AT 35
MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
LAT...LON 3588 10000 3590 9994 3593 9991 3596 9985
3582 9970 3585 9940 3558 9952 3542 9994
3543 10000SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
646 PM CDT THU JUN 9 2011
OKZ006-100000-
ALFALFA OK-
646 PM CDT THU JUN 9 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA COUNTY.
AT 646 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHWEST
OF CARMEN...MOVING NORTHEAST AT 35 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
LAT...LON 3665 9821 3654 9852 3660 9853 3668 9853
3686 9830SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 653 PM CDT THU JUN 9 2011 OKZ006-100015- ALFALFA OK- 653 PM CDT THU JUN 9 2011 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA COUNTY. AT 653 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER LAMBERT... MOVING NORTHEAST AT 35 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. STAY ALERT AND LISTEN FOR WARNINGS. LAT...LON 3693 9810 3659 9811 3656 9845 3672 9850
The Altus AFB radar (KFDR), 171 km away, was scanning. The volume nearest the first event began at 00:04 UTC.
11 hail, 5 thunderstorm wind, 3 high wind. Local standard time, as filed.
No damage occurred with the wind gust.
Several 2 to 3 inch diameter tree limbs were downed 2 miles southeast of the US Highway 270 and State Highway 50 intersection. Monetary damages were estimated.
A wind gust to 50 mph was also reported.
The wind gust was relayed by KWTV-9.
No damage occurred with the wind gust.
No damage occurred with the wind gust.
A heat burst occurred in and around the Enid area. Vance Air Force Base located 4 miles SSW of Enid measured several non-thunderstorm severe wind gusts. The measured gusts were 71 mph at 2248 cdt, 76 mph at 2252 cdt, 72 mph at 2256 cdt, and 67 mph at 2308 cdt.
The non-thunderstorm severe wind gust was the result of a heat burst. A wind gust of 66 mph was measured at Enid's Woodring Municipal Airport. A semi was blown onto its side on US 412 between 114th and 102nd Streets. The driver of the truck was uninjured. Farther west from the airport, approximately 50 high-line power poles were snapped over a mile and a half stretch along Rupe Avenue, beginning at Garland Road. A tree fell on a car along Rupe Avenue. The driver of the vehicle escaped without injury. As many as 520 residents were without power for a short time. Monetary damages were estimated.
The non-thunderstorm severe wind gust was the result of a heat burst.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2011Every state in 2011This day in weather historyWarnings in Oklahoma, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 298451, 298452, 298453, 298454, 298455, 298456, 298457, 298465, 298466, 298458, 298459, 298460, 298461, 298462, 298463, 298464, 298477, 298479, 298478.